Alert archive / Pennsylvania / Wind Advisories in 2013
Wind Advisory 5, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Feb 18, 2013, 11:52 PM EST for 14 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It took effect at Feb 19, 2013, 12:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 11:52 PM EST (04:52 UTC)
- In effect from
- Feb 19, 2013, 12:00 AM EST
- Expired
- Feb 19, 2013, 10:45 AM EST
- In force
- 11 hr
- Issued by
- NWS Pittsburgh, PA
All 31 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720 WWUS71 KPBZ 190452 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1152 PM EST MON FEB 18 2013 ...A STRONG COLD FRONT WILL PROVIDE STRONG WIND GUSTS THIS MORNING... OHZ039>041-048>050-057>059-068-069-191300- /O.NEW.KPBZ.WI.Y.0005.130219T0500Z-130219T1600Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 1152 PM EST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST TUESDAY. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WIND GUSTS EXPECTED THROUGH MID-MORNING WITH THE FRONTAL PASSAGE. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012- 021>023-041-191300- /O.NEW.KPBZ.WI.Y.0005.130219T0700Z-130219T1800Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1152 PM EST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...STRONGEST WIND GUSTS EXPECTED AOURND DAWN AND CONTINUING UNTIL LATE MORNING WITH THE FRONTAL PASSAGE. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
482 WWUS71 KPBZ 190923 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 423 AM EST TUE FEB 19 2013 ...A COLD FRONT WILL PROVIDE STRONG WIND GUSTS THIS MORNING... OHZ039>041-048>050-057>059-068-069-191600- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-130219T1600Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 423 AM EST TUE FEB 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 45 MPH. * TIMING...STRONGEST WIND GUSTS EXPECTED THROUGH MID-MORNING WITH THE FRONTAL PASSAGE. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012- 021>023-041-191730- /O.CON.KPBZ.WI.Y.0005.000000T0000Z-130219T1800Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 423 AM EST TUE FEB 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TIMING...STRONGEST WIND GUSTS EXPECTED AROUND DAWN AND CONTINUING UNTIL LATE MORNING WITH THE FRONTAL PASSAGE. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
500 WWUS71 KPBZ 191545 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1045 AM EST TUE FEB 19 2013 OHZ039>041-048>050-057>059-068-069-191645- /O.CAN.KPBZ.WI.Y.0005.000000T0000Z-130219T1600Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD 1045 AM EST TUE FEB 19 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. ALTHOUGH THE WIND ADVISORY HAS BEEN CANCELLED...SUB-ADVISORY WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE BEHIND A COLD FRONT THIS AFTERNOON. $$ MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012- 021>023-041-191645- /O.CAN.KPBZ.WI.Y.0005.000000T0000Z-130219T1800Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...WAYNESBURG...FAIRDALE...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...LIGONIER... DONEGAL...NEW FLORENCE...ACME...CHAMPION...UNIONTOWN... CONNELLSVILLE...POINT MARION...NORMALVILLE...FARMINGTON... OHIOPYLE...MARKLEYSBURG...WEIRTON...BETHANY...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 1045 AM EST TUE FEB 19 2013 ...WIND ADVISORY IS CANCELLED... ALTHOUGH THE WIND ADVISORY HAS BEEN CANCELLED...SUB-ADVISORY WIND GUSTS UP TO 35 TO 40 MPH WILL BE POSSIBLE BEHIND A COLD FRONT THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 8:38 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 18, 8:38 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
838 PM EST MON FEB 18 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA EARLY ON TUESDAY...BRINGING A
WINTRY MIX TO THE AREA. BEHIND THE FRONT...SNOW SHOWERS CAN BE
EXPECTED ACROSS THE AREA AS AN ARCTIC AIR MASS SETTLES INTO THE
REGION TUESDAY NIGHT INTO WEDNESDAY. HIGH PRESSURE WILL RETURN DRY
WEATHER ON THURSDAY BEFORE THE NEXT FRONTAL SYSTEM BRINGS A WINTRY
MIX TO THE AREA ON FRIDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
...MESSY NIGHT ON TAP FOR AREAS FROM PITTSBURGH NORTHWARD...
THIS IS NOT A FORECAST THIS METEOROLOGIST WOULD LIKE TO DO AGAIN.
MODEL SOLUTIONS FLY DIRECTLY IN THE FACE OF FORECASTER
INTUITION...HOWEVER THE SOLUTIONS ARE BOTH CONSISTENT ON A MODEL-
TO-MODEL AND RUN-TO-RUN BASIS. THIS MAKES THROWING THEM OUT A
PERILOUS ENDEAVOR AT BEST. AS SUCH...THE FORECAST HAS BEEN
ADJUSTED COLDER ACROSS ALL AREAS FROM PITTSBURGH TO THE NORTH AND
EAST OVERNIGHT INTO TUESDAY...WHICH RESULTS IN MUCH MORE
INTERESTING WINTER WEATHER CONDITIONS FOR THESE AREAS. BY NO MEANS
IS THIS A CONFIDENT FORECAST...HOWEVER THE CHANGES ARE FAIRLY
ABRUPT...SO I SHALL ATTEMPT TO DO MY BEST TO EXPLAIN THEM.
VERY DRY AIR REMAINS OVER THE REGION THIS EVENING AS DEWPOINTS
ONLY WITHIN THE LAST COUPLE OF HOURS HAVE EVEN STARTED TO CREEP
INTO THE TEENS OF WESTERN PENNSYLVANIA...WHILE LOW TO MID 20S ARE
STILL COMMON OVER OHIO. THE MODELS ARE CURRENTLY UNDERPLAYING THE
LOW LEVEL DRY AIR IN PLACE...WHICH HAS IMPORTANT RAMIFICATION TO
OUR WET BULB PROFILE OVERNIGHT. EVEN STILL...SOUTHWESTERLY FLOW
ALOFT REALLY STARTS TO BRING DEEPER MOISTURE INTO THE AREA AS THE
LEFT EXIT REGION OF AN UPPER JET STREAK HAS ITS EYE DIRECTLY ON
OUR AREA. AS SUCH...STRONG UPPER LEVEL DIVERGENCE LOOKS TO COME
OVER THE AREA CENTERED AROUND 12Z. ADDITIONALLY...AS THE UPPER JET
UNDERCUTS THE UPPER LOW COVER THE WESTERN GREAT LAKES BY THAT
TIME...THE SURFACE FRONTAL SYSTEM LOOKS TO OCCLUDE...LIKELY
SHUNTING OFF THE NORTHWARD SURGE OF WARM AIR INTO THE REGION BY
ROUGHLY 12Z. AS SUCH...CONCURRENT WITH WET BULB EFFECTS BRINGING
THE ENTIRE COLUMN FROM ABOUT 800 MB DOWNWARD ISOTHERMALLY ALONG
THE 0C ISOTHERM FROM PITTSBURGH NORTHWARD...WARM ADVECTION LOOKS
TO BECOME INCREASINGLY INEFFECTIVE AT CHANGING THE THERMAL
CHARACTERISTICS OF THE COLUMN IN PLACE. AS SUCH...BOTH THE NAM AND
GFS FAVOR A DEEP ISOTHERMAL LAYER WITHIN 1C OF FREEZING BELOW 800
MB FOR A HUGE CHUNK OF THE FORECAST AREA DUE TO THE IMPENDING
DEATH OF THE WARM SECTOR OVER THE CWA AS THE UPPER LEVEL DYNAMICS
LARGELY CUT IT OFF AND MID-LEVEL COLD ADVECTION KICKS IN TUESDAY
MORNING. WITH THIS IN MIND...WE QUICKLY CHANGE FROM A STABLE
PRECIPITATION REGIME TO A MORE CONVECTIVE MODE DURING THE MORNING
HOURS...LIKELY CONCURRENT WITH OR JUST SUBSEQUENT TO THE MOST
SIGNIFICANT QPF TO FALL ACROSS THE AREA.
THERE ARE MANY CONFLICTING FACTORS WORKING IN THE FORECAST
TONIGHT...FIRST OF ALL...SURFACE TEMPERATURES ARE CURRENTLY
RUNNING IN THE 35-40F RANGE OVER WESTERN PENNSYLVANIA. SECOND...WE
HAD ABUNDANT SUNSHINE ACROSS THE AREA TO WARM THE GROUND TODAY AND
MELT MOST OF THE PREVIOUS SNOW PACK. THIRD...WHILE DEWPOINTS ARE
VERY LOW...THEY WILL SURELY COME UP. HOWEVER...THE FACT THAT THE
MODELS ARE UNDERPLAYING THE DRY AIR IN PLACE AT INITIALIZATION
MAKES A FORECAST LEANING TOWARD MORE SNOW TO BE A BIT OF A MORE
CONFIDENT PLAY. BECAUSE OF THE COLDER EXPECTATIONS FOR THERMAL
PROFILES...THE FORECAST WAS ADJUSTED TO ALLOW FOR 0.3-0.4 INCHES
OF LIQUID EQUIVALENT ACROSS MOST OF THE AREA. HOWEVER...DUE TO
MELTING IN THE BOUNDARY LAYER AND ON THE GROUND...SIGNIFICANT
ACCUMULATIONS IN PITTSBURGH SEEM UNLIKELY...WITH PROBABLY ONLY THE
NORTHERN REACHES OF THE METRO AREA SEEING MUCH ACCUMULATION AT
ALL. FARTHER NORTH...COLDER TEMPERATURES AT ONSET COMBINED WITH
MORE EFFECTIVE WET BULBING WILL LIKELY MANAGE ROUGHLY 7-9:1
RATIOS...WHICH WOULD FAVOR 2 TO 3 INCH ACCUMULATIONS THERE. IN THE
RIDGES...THE SCENARIO WOULD LIKELY BE ROUGHLY SIMILAR TO THE AREAS
NORTH OF PITTSBURGH.
ONE OTHER FEATURE OF NOTE IS ICING POTENTIAL. NOTHING FROM EITHER
THE NAM OR GFS WOULD FAVOR WIDESPREAD FREEZING RAIN ANYWHERE IN
THE FORECAST AREA TONIGHT. WHAT REMAINS OF THE WARM TONGUE AS THE
SYSTEM OCCLUDES LOOKS TO QUICKLY BE OVERCOME BY WET BULB EFFECTS
SUCH THAT BUFKIT PROFILES ONLY SUGGEST ANY ICING WOULD BE POSSIBLE
IN JEFFERSON COUNTY PENNSYLVANIA. HOWEVER...EVEN HERE...THE LACK
OF SATURATION AS THE PRECIPITATION TYPE ALGORITHM GENERATES
FREEZING RAIN MEANS ANY SUCH DEVELOPMENT WOULD BE EXTREMELY BRIEF.
AS SUCH...FREEZING RAIN WAS NOT CARRIED IN THE FORECAST FOR THE
OVERNIGHT.
HEADLINES WERE LEFT AS THEY WERE BECAUSE OF LOW CONFIDENCE IN
EXPANDING FOR ACCUMULATING SNOW. EVEN IN THE RIDGES...CONFIDENCE IN
ACHIEVING SNOW ACCUMULATION REQUIRING AN ADVISORY WAS
LOW...HOWEVER IT WAS NOT LOW ENOUGH TO WARRANT ALTERING THE
CURRENT HEADLINES. FRIES
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
THE UPPER LOW WILL PUSH INTO THE NORTHEAST TUESDAY NIGHT INTO
WEDNESDAY WITH A BROAD CYCLONIC FLOW ACROSS THE UPPER OHIO VALLEY
THROUGH THIS PERIOD. BEHIND THE COLD FRONT...THE LOW-LEVEL FLOW
WILL VEER FROM SOUTHWESTERLY TO WESTERLY AT 06Z AND CLOSER TO
WEST-NORTHWESTERLY BY 12Z WED. WITH A PARTIALLY FROZEN LAKE
ERIE...THIS SCENARIO FAVORS MOVE OF A WEAK UPSLOPING EVENT FOR THE
RIDGES WITH BOTH LAKE MICHIGAN AND HURON AS POTENTIAL MOISTURE
SOURCES WITH A VORT ENERGY PROVIDING FORCING TUESDAY NIGHT.
THUS...BELIEVE AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE
TUESDAY NIGHT INTO WEDNESDAY. FOR THE LOWLANDS...SCATTERED SNOW
SHOWERS WILL LEAD TO A GENERAL INCH ACROSS THE AREA THROUGH THIS
PERIOD.
WEDNESDAY NIGHT THROUGH THURSDAY...THE UPPER LOW WILL PUSH WELL EAST
OF THE AREA WITH WEAK RIDGING AND A SURFACE HIGH RETURNING TO THE
AREA. THIS WILL BRING AN END TO ANY LINGERING LAKE EFFECT/UPSLOPING
SNOW SHOWERS ON WEDNESDAY NIGHT WITH A DRY FORECAST ON THURSDAY.
TEMPS WILL BE AROUND 15 DEGREES BELOW NORMAL IN THE WAKE OF THE
FRONT TUES NIGHT THRU WED NIGHT. TEMPS WILL BEGIN TO MODERATE ON
THURSDAY WITH HIGHS 5 TO 10 DEGREES BELOWN NORMAL AS THE CORE OF
COLDEST AIR ADVECTS EAST OF THE AREA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A DEEP TROUGH ACROSS THE WESTERN CONUS WILL CLOSE OFF INTO A LOW
ACROSS THE NORTHERN PLAINS THURSDAY NIGHT WITH AN OCCLUDING/OCCLUDED
FRONTAL BOUNDARY APPROACHING THE UPPER OHIO VALLEY. THIS FRONT WILL
CROSS THE REGION LATER THURSDAY NIGHT AND FRIDAY. LIKELY POPS AS
THIS SYSTEM PASSES WITH SNOW TO A WINTRY MIX THEN RAIN AS THE FRONT
PROGRESSES EASTWARD. REGION WILL THEN BE IN WEAK COLD ADVECTION
FRIDAY NIGHT INTO SATURDAY. SCATTERED RAIN AND SNOW SHOWERS POSSIBLE
INTO LATE SATURDAY. A GREAT DEAL OF UNCERTAINTY FOR THE WEEKEND AS
MODELS HAVE TIMING AND STRENGTH DIFFERENCES WITH A POSSIBLE COASTAL
LOW DEVELOPING SATURDAY. HIGH PRESSURE WILL THEN RETURN FOR DRY AND
SEASONABLE CONDITIONS FOR SUNDAY. LEFT MONDAY DRY FOR NOW BUT THE
NEXT FAST MOVING STORM SYSTEM WILL BE APPROACHING THE LOWER OHIO
VALLEY AND THIS FORECAST WILL LIKELY CHANGE GREATLY WITH TIME.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PERSIST FOR THE FIRST HALF OF THE NIGHT BEFORE
A FRONTAL BOUNDARY APPROACHES THE REGION. LOW LEVEL WIND SHEAR
INCLUDED AT ALL TERMINALS LATER THIS EVENING INTO TOMORROW AS LOW
LEVEL JET SURGES FROM THE SOUTHWEST.
PRECIPITATION WILL START OFF AS A RAIN SNOW MIX AT TERMINALS ALONG
PIT AND NORTH AND EVENTUALLY CHANGE OVER TO SNOW ONCE COLDER AIR
USHERS IN WITH COLD FRONT.
IFR CEILINGS WILL OCCUR WITH SNOW AND BEHIND THE FRONTAL PASSAGE
WITH WINDS TURNING SOUTHWEST AND GUSTING TO OVER 20KT LATER
AFTERNOON TUESDAY.
.OUTLOOK.../TUESDAY THROUGH SATURDAY/...
LINGERING RESTRICTIONS ARE ANTICIPATED THROUGH WEDNESDAY IN COLD
NORTHWEST FLOW BEHIND THE FRONT. VFR UNDER HIGH PRESSURE THURSDAY.
POSSIBLE RESTRICTIONS FRIDAY AND SATURDAY IN AN UNSETTLED WEATHER
PATTERN.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FROM 3 AM TO 11 AM EST TUESDAY FOR
MDZ001.
OH...NONE.
PA...WINTER WEATHER ADVISORY FROM 3 AM TO 11 AM EST TUESDAY FOR
PAZ009-016-023-074-076.
WV...WINTER WEATHER ADVISORY FROM 3 AM TO 11 AM EST TUESDAY FOR
WVZ023-041.
&&Hazardous weather outlook, Feb 18, 2:56 PM EST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 256 PM EST MON FEB 18 2013 OHZ039>041-048>050-057>059-068-069-PAZ007-013-014-020-021-029-031- 073-075-WVZ001>004-012-021-022-192000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 256 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONTAL BOUNDARY WILL PUSH INTO THE AREA THURSDAY NIGHT INTO FRIDAY...BRINGING A WINTRY MIX TO THE AREA. LIGHT ACCUMULATIONS OF SNOW AND ICE ARE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ009-016-023-074-076-WVZ023-041-192000- GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES- FAYETTE RIDGES-PRESTON-TUCKER- 256 PM EST MON FEB 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 11 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A FRONTAL BOUNDARY WILL PUSH INTO THE AREA THURSDAY NIGHT INTO FRIDAY...BRINGING A WINTRY MIX TO THE AREA. LIGHT ACCUMULATIONS OF SNOW AND ICE ARE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ008-015-022-192000- VENANGO-CLARION-ARMSTRONG- 256 PM EST MON FEB 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. PRECIPITATION MAY BEGIN AS A MIX OF RAIN...SNOW...OR FREEZING RAIN. A LIGHT ICING IS POSSIBLE NEAR DAWN ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONTAL BOUNDARY WILL PUSH INTO THE AREA THURSDAY NIGHT INTO FRIDAY...BRINGING A WINTRY MIX TO THE AREA. LIGHT ACCUMULATIONS OF SNOW AND ICE ARE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:49 AM EST | Special Weather Statement | PBZ | Garrett | 116 min |
Nearby
Wind Advisories in Pennsylvania, 2013Wind Advisories in Ohio, 2013Wind Advisories in West Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.